Home » Frequently asked Questions on Health » Does insertion of Copper T cause heavy bleeding & pain?

Does insertion of Copper T cause heavy bleeding & pain?

Q: My wife opted for abortion last month and Copper T was inserted following this. Since then the bleeding has been normal but of a longer duration (8 to 10 days). Now exactly after one month her next period started but this time the bleeding is more compared to earlier ones and she also has severe waist pain. It has become so difficult that she is unable to move freely or do work due to fear of bleeding and pain. Even after 4 days, she needs to change clothes 2 to 3 times a day. Please help and advise why is this happening to her?

A:After a copper T insertion (or any other contraceptive device), a few periods are heavy and painful. The contraceptive device is a foreign body for the human body and the uterus tries its level best to throw it out so there is more spasmodic pain than in a normal period. Also, because of the local reaction there is more bleeding. I am sure the doctor who inserted the Copper T would have explained that to you. This will get better in a few months, once the body gets more used to the Copper T being inside. Meanwhile, she needs to take a painkiller and anti-prostaglandin drug like mefanimic acid to reduce the pain and bleeding during periods. She also needs to be seen by a gynecologist to see that there is no infection left after the abortion. In case there is an infection, it will require a course of antibiotics and painkillers. In case she does not improve to near normal, or just a little heavy but managable (with medicines) periods, she may need to remove the copper T and use some other method of contraception.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------